MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. PEDICLE PROBE - STRAIGHT LUMBAR

ZIMMER BIOMET SPINE INC. PEDICLE PROBE - STRAIGHT LUMBAR
Catalog Number 07.02067.001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the tip of the probe broke and was stuck in the pedicle.The tip was retrieved.Additional bone was removed around the tip in order to remove it, but there were no changes to the planned treatment and there were no reported patient impacts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned probe was examined.The tip of the probe was fractured.The cause of this event can likely be attributed to the patient having osteoporotic bone which would lead to more difficult bone prep.A review of the dhr did not find any issues which would have contributed to the event.

Brand Name
PEDICLE PROBE - STRAIGHT LUMBAR
Common Device Name
PROBE
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key9009540
Report Number3012447612-2019-00386
Device Sequence Number16810701
Product Code HXB
UDI-Device Identifier00889024009912
UDI-Public(01)00889024009912(10)63040742
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02067.001
Device Lot Number63040742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer05/01/2020
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1